# SDR CA960321006

- Difficulty date: February 22, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2B
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Studs
- Part number: 5015
- Condition: Broken
- Location: #5 Cylinder
- Stage of operation: CR
- Nature of condition: E, R
- Precautionary procedure: E, O

## Discrepancy

(CAN) DURING CRUISE FLIGHT, RIGHT ENGINE BEGAN TO RUN ROUGH. INVESTIGATION REVEALED 4 BROKEN STUDS 1-P/N 5015, 2-P/N 38-13, 1-P/N 69679 ON THE BOTTOM FLANGE OF #5 CYLINDER. MOVEMENT OF THE CYLINDER CAUSED THE INDUCTION PIPE SEAL P/N 72711 TO DISLOCATE, CAUSING A LARGE INDUCTION AIR LEAK. THE ENGINE WAS REPLACED.
